Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Suffering from constipation, triggered by antibiotics prescribed for throat infection. Medicine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
My father, aged 70, is suffering from constipation for the past couple of days. This seems to have been triggered by a course of antibiotics that he was prescribed for a throat infection over the past weekend (he has recovered from the throat infection). He had suffered from a similar condition a few years back (also after a course of anti-biotics) - at that time he was prescribed some sort of a syrup that relieved his constipation in a couple of days. Is there something that he can have/do to get back regular motions.
Posted Tue, 8 Oct 2013 in Digestion and Bowels
Answered by Dr. Raju A.T 6 hours later
Brief Answer:
Psyllium husk

Detailed Answer:

Thanks for your query.

It is very common in some to have constipation post an antibiotic course.

I suggest him to take fiber supplement like Psyllium husk available as Isabgol power. A spoon of this powder taken with a glass of milk or water in the night after food will help to get rid of constipation.

Let him discontinue the syrup for now.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor